Depersonalization Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
124 Posts
Discussion Starter · #1 ·
My doctor wants me to go off Klonopin, otherwise known as Clonazepam. It's for anxiety.

I've had chronic Depersonalization since late 13 years old. My doctor said it can lead to dementia in some.

Who has continuous depersonalization and what can be done for it?
 

·
Registered
Joined
·
3 Posts
Tikobird, many of us on here have continual dp and dr, but coming off benzos that you have been on for a long time can make your dr and dp worse, if not done in the most careful of ways, through a ridiculously slow, and methodical taper. Please, I beg you, please do not allow your doctor to withdraw you abruptly from the benzos. If your doctor does not know, or does not care about the absolute necessity of tapering in the slowest and most gentle way possible, then find a new doctor ASAP, who respects the power of benzos and who totally gets that a taper is done slowly, slowly, slowly, slowly,in miniscule amounts, over long periods of time. I know I am being completely redundant, but I'm purposely doing that to drive the point home that you can become super sick in HORRIFIC and long term withdrawals if you don't do a taper slowly. On the other hand, when a taper is done correctly and slowly over time, you greatly minimize the possibility of severe withdrawal and you give your body and brain time to adapt to each tiny change in the dose. The most well known instructions on benzodiazepine withdrawal come from the Ashton manual, created by Dr. Heather Ashton, who is an esteemed medical doctor and professor and a graduate of Oxford...so she knows her Shit. Here is a link to the Ashton manual, which is free: https://www.benzo.org.uk/manual/ Then, the other thing you might want to do, if you can afford it, is have NAD IV Therapy:
to help restore your brain and body chemistry after being on powerful meds for a long time, and maybe even help with the dp and dr.....
If I could afford it, I'd have the NAD IV Therapy in a heartbeat (it pisses me off that it's so expensive) but it costs around $10,000 to $12,000, for a course of treatment here in the United States....but, in my opinion, it's totally worth it if you can finance the treatment, make payments, or fundraise the money. So start with this info and I sincerely hope it helps you. I wish you everything good.
 

·
Registered
Joined
·
3 Posts
Tikobird, here's the link to another member of this forum who had the NAD IV Therapy done for their derealization and depersonalization, as well as getting off Valium, and had incredible success with all these issues after having the treatment. In fact, they posted later that they were very surprised that very few people on this forum got excited about how well this treatment worked for the derealization and depersonalization and benzodiazepine withdrawal, because that's a big freaking deal!! Anyway, this poster had their NAD IV Therapy done in London, but the NAD treatment centers here in the United States offer the exact same treatment, so if you can afford to get it, I would highly recommend it. It is also awesome for depression, chronic fatigue, chronic pain, and many other ailments. Also, some people say you can take the NAD oral supplement, in a capsule form....but that doesn't do Jack Shit for people like us that need a much more powerful delivery method in much higher doses than a capsule could ever give. Any, here's a link to the member on this forum that got the NAD IV therapy: http://www.dpselfhelp.com/forum/index.php?/topic/83786-hope-nad-therapy/page-1
 

·
Registered
Drummer, Sound Engineer, Music
Joined
·
982 Posts
Wise, but i'd go very SLOOOOOOOOW, can't stress that enough. It's a good idea but stress you wanna go slow.

Best thing i did was changing P Docs till i found someone who wanted to fix this, one who finally listens and gives me an her opinion and thoughts on what i suggest and how i feel.

I found for the benzo effect long term an AS a good substitute (Olanzapine 20mg was the one i tried for a long time) more a long term thing, don't give you that instant benzo thing you are use to but can from my experience have similar effects after some weeks, guess it builds up.

This is my research. It's just mine, based on too much reading (don't research anymore) and trials, i spent hours and hours reading.

Lamotrigine and Suboxone aren't in this list. (These have results, just very specific)

These are what I see most often getting results:

(one of each side)

Effexor/Pistiq/Cymbalta (SNRI's) + Clomipramine(TRY)/Escitalopram(SSRI)/Amitriptyline(TRY)

OR

One AD above that really works + AS Geodon/ Abilify (very common here to be on this type of combo)
 

·
Registered
Joined
·
155 Posts
i been poppin kpins latley just for when i have insomnia, not gonna make it a daily habbit though ive seen what withdrawl can do
 

·
Registered
Joined
·
124 Posts
Discussion Starter · #6 ·
Thank you so much for all your responses. Last night I had a severe anxiety attack and things looked even more unreal. What can I do when this happens?
 

·
Registered
Joined
·
124 Posts
Discussion Starter · #7 ·
How do you distract yourself? If I'm just watching television with my husband it seems the later it gets before bed the more anxiety occurs. I feel going off Klonopin totally will cause worse depersonalization. When I read about tapering off it usually mentions depersonalization. I already have had it for decades 24/7. That's a very frightening thought to have more. I'm going to express this to my doctor. Most people in the mental health field don't understand depersonalization.

I have a new therapist who is fully knowledgeable about DP/DR. I could have her call my Psychiatrist.

I do have some good news. I've been having less or no anxiety for the last 1-2 weeks. This is a first since my mother passed almost four years ago. I was looking things up and I finally found out I have something called Adjustment Disorder which happened three months after the death of my mother. It caused my three-year insomnia, anxiety, and depression. My depersonalization was so bad. It usually happens about 3 months after a big stress. I thought I was losing my mind and wanted to die. Now I'm going out and talking to friends again. and it's lifting. Here's some information:

https://psychcentral.com/disorders/adjustment-disorder-symptoms/
 

·
Registered
Joined
·
124 Posts
Discussion Starter · #8 ·
I get anxiety due to insomnia since my mother died. We were given her house and it began three months after. I've had some nights where I slept a little better but it isn't enough to make me feel good. You can't make up for long periods of sleep in one night. I've been reading about blue light too. My doctor, therapist, and others have all told me how it causes insomnia. I'm going to get some glasses to watch television that block blue light. I already started mindful meditation. I learned it about 7 yrs. ago but slacked off. So far these things are nothing new new to me. I've procrastinated about meditation but am well informed. I look up everything and read about it also. I'm going to put a sign in my living room that says "meditate".
 

·
Registered
Joined
·
124 Posts
I recently read something about adjustment disorder. It usually begins about 3 months after something traumatic or stressful occurs. The symptoms are Anxiety, depression, low self-esteem, suicidal ideations, and more. That's when mine began

No one else talked to me regarding this. I'll present the subject when I see my psychiatrist and counselor.
 

·
Registered
Joined
·
124 Posts
Discussion Starter · #10 ·
I just want to add that I do regular exercise including weights and Zumba at my gym and it has never helped me sleep. My anxiety seems to be more like panic disorder. I ruminate about thoughts and it and my anxiety gets extreme. It's not something mild. I actually think I'm losing my mind and I sweat when it's intense. Any ideas on how to distract myself?​
 
1 - 10 of 10 Posts
Top